MAUDE Adverse Event Report: ABBOTT MEDICAL TACTICATH¿ CONTACT FORCE ABLATION CATHETER, SENSOR ENABLED¿ BID CURVE D-F; CATHETER, PERCUTANEOUS, CARDIAC ABLATION, FOR TREATMENT OF ATRIAL FIBRILLATION

ABBOTT MEDICAL TACTICATH¿ CONTACT FORCE ABLATION CATHETER, SENSOR ENABLED¿ BID CURVE D-F; CATHETER, PERCUTANEOUS, CARDIAC ABLATION, FOR TREATMENT OF ATRIAL FIBRILLATION
Model Number A-TCSE-DF
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Cardiac Perforation (2513)
Date of Event 11/14/2025
Type of Reportable Event Serious Injury
Event or Problem Description
During a premature ventricular contraction procedure, a pericardial effusion was noted after rf ablation lesions in the rvot and lvot that required pericardiocentesis.At the start of the procedure, a diagnostic catheter was used to create rv geometry and collect mapping data in the rv and rvot.A site of interest was identified, and the diagnostic catheter was removed from the patient.The ablation catheter was then advanced into the right atrium, and contact force was zeroed.Rf lesions were delivered at the site of interest in the rvot.The ablation catheter was removed from the rvot, retrograde aortic access was obtained, and the ablation catheter was advanced into the lvot where geometry and mapping data were collected and rf lesions were delivered.The ablation catheter was removed from the patient and placed back into the rvot.The ablation catheter was removed from the patient and the diagnostic catheter was advanced into the rvot where more mapping and geometry data were collected.A contact force error message displayed that required the ablation catheter to be replaced with a new ablation catheter.The new ablation catheter was used for the rest of the procedure, and more rf lesions were delivered in the rvot.After delivery of the last rf lesion, the catheter was moved laterally in the rvot, and an impedance of over 200 ohms was observed.Within a minute of this impedance change, there was a significant drop in the patient¿s blood pressure and the physician noted a pericardial effusion on ice surrounding the heart.All catheters were removed from the patient and a pericardiocentesis was performed.The patient¿s blood pressure was stabilized prior to leaving the lab.The patient was admitted to the unit for overnight observation and has since recovered and been discharged from the hospital.The patient did not have any known prior comorbidities.The physician alleges the second ablation catheter to be the cause of the pericardial effusion.
 
Additional Manufacturer Narrative
Additional information: d9, g3, h2, h3, h6, h11.One bi-directional, curve d-f, tacticath sensor enabled contact force ablation catheter was received for evaluation.When the returned device was connected to the tactisys quartz unit, optical fibers 1-3 met specifications for optical properties and contact force was displayed with no error messages noted.The magnetic sensor, both thermocouples, and electrodes 1-4 met specifications during electrical testing with no open or short circuits detected.In addition, the device met specifications during temperature testing, occlusion testing, and leak testing.The catheter shaft deflected in both directions when the steering mechanism was actuated and met specifications for curve shape.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed.The cause of the reported event of a pericardial effusion remains unknown.Per the ifu, cardiac perforation is a known risk during the use of this device.

Brand Name
TACTICATH¿ CONTACT FORCE ABLATION CATHETER, SENSOR ENABLED¿ BID CURVE D-F
Common Device Name
CATHETER, PERCUTANEOUS, CARDIAC ABLATION, FOR TREATMENT OF ATRIAL FIBRILLATION
Manufacturer (Section D)
ABBOTT MEDICAL
parque industrial, zona franca coyol s.a.
edificio #44b, calle 0, avenida 2, coyol
alajuela, costa rica 1897- 4050
CS  1897-4050
Manufacturer (Section G)
ABBOTT MEDICAL
parque industrial, zona franca coyol s.a.
edificio #44b, calle 0, avenida 2, coyol
alajuela, costa rica 1897- 4050
CS   1897-4050
Manufacturer Contact
wendy mccarty
5050 nathan lane north
plymouth, MN 55442
6517565400
MDR Report Key23688673
Report Number3008452825-2025-00612
Device Sequence Number12226069
Product Code OAE
UDI-Device Identifier05415067027641
UDI-Public(01)05415067027641(10)10558674(17)260331
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
P130026
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/20/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date03/31/2026
Device Model NumberA-TCSE-DF
Device Catalogue NumberA-TCSE-DF
Device Lot Number10558674
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/14/2025
Supplement Date Received by Manufacturer01/12/2026
Initial Report FDA Received Date12/01/2025
Supplement Report FDA Received Date01/20/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/10/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient SexFemale